Texas, 2007Hail and Damaging Wind in Texas, September 17 to 18, 2007
September 17 to 18, 2007 · NWS AMA · 2 events in 2 counties and zones
Severe thunderstorms across the northeastern and southeastern Texas Panhandle produced hail and damaging winds during the evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $23,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the northeastern and southeastern Texas Panhandle produced hail and damaging winds during the evening hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 17, 8:42 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 17, 8:42 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT MON SEP 17 2007
.UPDATE...
HAVE UPDATED GRAPHICAL FCSTS...WITH TEXT UPDATES TO BE ISSUED SHORTLY.
HAVE REALIGNED POPS...KEEPING SCT TSTMS...NOW WITH HIGHEST POPS IN
ERN AND NERN ZONES...WHICH SHOULD RECEIVE BENEFIT OF LIFT FROM SLOW-
MOVING H7 VORTICITY MAX POISED TO MOVE NEWD. HAVE ALSO ADJUSTED
DWPTS UPWARD OVER MOST SECTIONS...RESULTING IN A SLIGHT UPWARD
ADJUSTMENT TO FIRST PERIOD MIN TEMPS. QPF GRIDS WERE ADJUSTED UPWARD
EARLIER...AND STILL LOOK TO BE ON TRACK. NO CHANGES TO LATER
PERIODS.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 652 PM CDT MON SEP 17 2007/
AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS
THE PANHANDLES FOR A GOOD PORTION OF THE NIGHT AS A POTENT SHORTWAVE
MOVES ACROSS THE FOUR CORNERS. I HAVE INCLUDED TEMPO GROUPS FOR
THUNDER AT ALL THREE SITES FOR THE BEGINNING 01-02Z BUT I WOULD NOT
BE SURPRISED IF CONVECTION PERSISTS PAST 06Z. THUS...UPDATES MAY BE
REQUIRED AS THE SITUATION PLAYS OUT. SOME LOW CLOUDS ARE EXPECTED
LATE TONIGHT TO THE EAST OF THE SURFACE TROF...MAINLY AFFECTING KAMA.
CIGS SHOULD LIFT BY LATE MORNING GIVING WAY TO VFR CONDITIONS
AREAWIDE DURING THE AFTERNOON. SOME CONVECTION IS ONCE AGAIN POSSIBLE
TOMORROW...BUT THIS SHOULD BE TO THE EAST OF THE TERMINALS. WINDS
WILL REMAIN AROUND 15 KTS TONIGHT AND TOMORROW BUT ARE NOT EXPECTED
TO BE AS STRONG AS TODAY DUE TO THE PROXIMITY OF THE SURFACE TROF.
JOHNSON
PREV DISCUSSION... /ISSUED 338 PM CDT MON SEP 17 2007/
AVIATION...
UPDATED THE TAFS TO BRING THUNDERSTORMS INTO THE TAF SITES EARLIER.
STORMS ARE A LITTLE MORE WIDESPREAD THAN EXPECTED. STILL BELIEVE
STORMS MAY LINGER PAST MIDNIGHT AT THE TAF SITES AS THE MAIN UPPER
DISTURBANCE PASSES OVER.
PREV DISCUSSION... /ISSUED 225 PM CDT MON SEP 17 2007/
DISCUSSION...
SHORTWAVE TROF WILL PUSH THROUGH TONIGHT...TAKING ADVANTAGE OF
SUBSTANTIAL MOISTURE IN PLACE OVER THE PANHANDLES. EXPECTING COVERAGE
OF STORMS TO INCREASE THIS EVENING...WITH STORMS TO PUSH INTO THE
EASTERN PANHANDLES TUESDAY AS WAVE EXITS...WITH DRY INTRUSION IN THE
WESTERN PANHANDLES.
NEXT WAVE STRENGTHENS ALONG THE WESTERN CONUS MIDWEEK...WITH LARGE
CLOSED LOW TO BECOME ESTABLISHED OVER SOUTHERN CALIFORNIA BY
THURSDAY. SOUTHWESTERLY FLOW ALOFT WILL SIMULTANEOUSLY AID IN
STRENGTHENING THE LEE TROF OVER THE PANHANDLES...WITH MOISTURE TO
REMAIN ENSCONCED OVER THE FORECAST AREA. ANY DISTURBANCES EMBEDDED IN
THIS FLOW COULD INITIATE STORMS MID TO LATE WEEK...BUT AT THIS
TIME...CLEAR INDICATIONS ARE LACKING EXCEPT FOR THURSDAY AND THURSDAY
EVENING. HAVE RETAINED SLIGHT CHANCE POPS THESE PERIODS FOR MUCH OF
THE FORECAST AREA.
SOME SEMBLANCE OF A FRONT/SURFACE RIDGE BUILDS IN LATE IN THE
EXTENDED PERIODS AS UPPER LOW FINALLY EJECTS.
MEXMOS NUMBERS APPEARED VERY REASONABLE IN MOST PERIODS...AND WERE
ACCEPTED.
KRAMAR
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 87 61 89 62 / 50 10 10 10 10
BEAVER OK 66 88 62 91 65 / 50 30 10 10 10
BOISE CITY OK 61 88 55 89 60 / 40 10 10 10 10
BORGER TX 67 88 66 92 66 / 40 20 10 10 10
BOYS RANCH TX 62 87 61 90 62 / 50 10 10 10 10
CANYON TX 63 89 60 89 61 / 50 10 10 10 10
CLARENDON TX 68 89 65 90 66 / 40 30 10 10 10
DALHART TX 60 88 57 89 59 / 40 10 10 10 10
GUYMON OK 65 88 61 90 63 / 40 10 10 10 10
HEREFORD TX 60 88 61 90 60 / 50 10 10 10 10
LIPSCOMB TX 67 88 64 90 65 / 50 30 10 10 10
PAMPA TX 68 88 66 89 66 / 40 20 10 10 10
SHAMROCK TX 69 89 66 90 66 / 50 30 10 10 10
WELLINGTON TX 69 90 67 90 66 / 50 30 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
24/03
Hazardous weather outlook, Sep 17, 7:39 PM CST, 2 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
839 PM CDT MON SEP 17 2007
OKZ001>003-TXZ001>020-181100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
839 PM CDT MON SEP 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL AFFECT THE PANHANDLES TONIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES OVER THE REGION. A FEW STORMS MAY BE STRONG WITH
SMALL HAIL AND WIND GUSTS UP TO 50 MPH...BUT SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES TUESDAY AND AGAIN THURSDAY AND THURSDAY NIGHT.
AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW
SEVERE LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JOHNSON
In the hours before
Special weather statement, Sep 17, 4:10 PM CST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT MON SEP 17 2007
TXZ003-172245-
HANSFORD TX-
510 PM CDT MON SEP 17 2007
...STRONG THUNDERSTORM IN HANSFORD COUNTY...
AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF GRUVER MOVING NORTHEAST AT
30 MPH.
ONE HALF INCH SIZE HAIL...WIND GUSTS UP TO 50 MPH AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THESE STORMS.
JOHNSON
Thunderstorm Wind, Donley
- When
- September 17, 10:00 PM CST to 10:15 PM CST
- Where
- Donley County, 1 mi SE of Hedley
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $23,000
- Reported by
- Broadcast Media
- Coordinates
- 34.860, -100.657
The local broadcast media reported from a Department of Public Safety Trooper that a couple of tractor trailers were overturned on U.S. Highway 287...however no injuries were reported. The trailers were reported to be empty and also several branches which were at least four to eight inches in diameter were snapped by the high winds.
Hail, Lipscomb
- When
- September 18, 8:08 PM CST
- Where
- Lipscomb County, 0.56 mi W of Follett
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.430, -100.140
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Florida, September 17, 2007$20,000 · 54 kt wind · 1 event
- Flash Flood and Hail in Kansas, September 17, 2007$2,000 · 1 in hail · 5 events
- Waterspouts in Gulf of Mexico, September 17, 20072 events
- Heavy Rain in Colorado, September 17, 20071 event
- Heavy Rain in Colorado, September 17, 20071 event
- Waterspout in South Atlantic Coastal Waters, September 17, 20071 event
- Flash Flood in Texas, September 17, 20071 event
- Hail in Minnesota, September 17, 20070.88 in hail · 1 event
- Damaging Wind in Minnesota, September 17, 200760 kt wind · 1 event
- High Wind in Nebraska, September 17, 200766 kt wind · 1 event
- High Wind in Alaska, September 17 to 18, 200778 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54145, 54142.